Alert archive / New Jersey / Special Marine Warnings in 2002

Special Marine Warning 74, NWS Philadelphia/Mount Holly

June 12, 2002

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 12, 2002, 4:01 PM EDT. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2002, 4:01 PM EDT (20:01 UTC)
Expired
Jun 12, 2002, 5:30 PM EDT
In force
89 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 12, 2:52 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 12, 2:52 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
252 PM EDT WED JUN 12 2002

PREVIOUS FCST AND REASONING STILL LOOKING GOOD FOR THIS EVNG.
TSTMS CURRENTLY DEVELOPING OVER ERN PA WILL MOVE E ACROSS
NJ PRIOR TO 21Z. ADDITIONAL TSTMS MAY DEVELOP IN THE PREFRONTAL
TROUGH THIS EVNG. NOT MUCH EXPECTED WITH THE COLD FRONT AS IT
DROPS ACROSS THE FA TNGT. THE FRONT SHOULD MOVE OUT OF SRN PTNS
AFTER MIDNIGHT. PARTIAL CLEARING WILL FOLLOW THE FRONT TNGT.
SOME SUNSHINE EXPECTED THU MRNG...ESPECIALLY NRN SECTIONS.
THE FLOW THEN SHIFTS FROM N TO E THU AFTN AND CLOUDS BEGIN TO
INCREASE ONCE AGAIN. WAVES OF LOW PRES WILL MOVE ALONG THE
FRONTAL ZONE TO OUR SOUTH. RAIN IS EXPECTED THU NIGHT AS THE
FIRST LOW MOVES IN. THE LOW WILL MOVE OFF TO THE E FRI BRINGING
AN END TO THE RAIN. MAY SEE SOME BREAKS IN THE CLOUDS FRI AFTN.
COULD ALSO BE A FEW TSTMS LATE IN THE DAY AS THE NEXT LOW
BEGINS TO MOVE IN FROM THE W. OUR HEAT AND HUMIDITY WILL COME
TO AN ABRUPT END TONIGHT AS THE COLD FRONT WORKS ITS WAY ACROSS.
THE NEXT SEVERAL DAYS WILL BE MUCH COOLER AS THE FLOW SWINGS
AROUND TO NE TO E.

MARINE: WILL MENTION PSBLTY OF SCA ON THE OCEAN AND LWR DEL BAY
BEGINNING THU AFTN FOR BUILDING SEAS.

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.

RPW

In the hours before

Special weather statement, Jun 12, 11:00 AM EDT, 5 hours 1 minute before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-122200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 AM EDT WED JUN 12 2002

...SUMMERTIME HEAT AND HUMIDITY FOR MOST OF THE AREA CONTINUES
   THROUGH THIS AFTERNOON - SCATTERED THUNDERSTORMS POSSIBLE
   THIS AFTERNOON AND EVENING ALONG WITH HEAVY DOWNPOURS...

HIGH PRESSURE OFF THE SOUTHEAST COAST CONTINUES TO TRANSPORT HOT
AND HUMID AIR INTO THE REGION TODAY. AFTERNOON TEMPERATURES WILL
REACH INTO THE UPPER 80S TO MID 90S ACROSS MUCH OF CENTRAL AND
SOUTHERN NEW JERSEY...EAST CENTRAL AND SOUTHEASTERN PENNSYLVANIA...
DELAWARE...AND EASTERN MARYLAND. IN COMBINATION WITH THE
HUMIDITY...HEAT INDEX VALUES WILL EXCEED 95 DEGREES...WITH THE
HIGHEST VALUES OCCURRING IN PHILADELPHIA AND OTHER HIGHLY URBANIZED
AREAS OF THE METROPOLITAN DELAWARE VALLEY. BECAUSE TEMPERATURES
REMAINED IN THE 70S IN MANY SPOTS LAST NIGHT...THE BODY COULD FEEL
THE EFFECTS OF THE HEAT TODAY MORE SO THAN YESTERDAY. DUE TO
INCREASING CLOUD COVER AND AN APPROACHING COLD FRONT...THE POCONOS
WILL NOT EXPERIENCE THE SEVERE HEAT AS AFTERNOON HIGH TEMPERATURES
RISE ONLY INTO THE LOW TO MID 80S. EVEN THE BEACHES OF NEW JERSEY
AND DELAWARE WILL NOT BE SPARED TODAY. A WEST TO SOUTHWEST WIND
WILL ALLOW TEMPERATURES TO CLIMB TO AROUND 90 DEGREES BEFORE A
SEA BREEZE SETS IN THIS AFTERNOON. THE SEA BREEZE IS EXPECTED TO
BE RELATIVELY WEAK AND NOT PUSH VERY FAR INLAND.

TAKE THE NECESSARY PRECAUTIONS TODAY TO PROTECT YOURSELF FROM THE
HEAT. DRINK PLENTY OF FLUIDS AND WEAR LIGHT COLORED CLOTHING. IF
POSSIBLE...SPEND TIME IN AN AIR CONDITIONED OR WELL VENTILATED
ENVIRONMENT. ALSO...ENSURE PETS HAVE PLENTY OF WATER AND ACCESS TO
SHADE.

WITH THE MOIST...UNSTABLE AIRMASS IN PLACE...COMBINED WITH EXTRA
LIFT FROM AN APPROACHING COLD FRONT...SCATTERED THUNDERSTORMS ARE
ALSO POSSIBLE THIS AFTERNOON AND EVENING. BECAUSE OF THE HIGH
WATER CONTENT IN THE AIR...THUNDERSTORMS COULD PRODUCE HEAVY
DOWNPOURS AND LEAD TO ISOLATED FLOODING. IF YOU ENCOUNTER
FLOODING...DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS.

RPW
Special weather statement, Jun 12, 11:21 AM EDT, 4 hours 40 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-122200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1121 AM EDT WED JUN 12 2002

...SUMMERTIME HEAT AND HUMIDITY FOR MOST OF THE AREA CONTINUES
   THROUGH THIS AFTERNOON - SCATTERED THUNDERSTORMS POSSIBLE
   THIS AFTERNOON AND EVENING ALONG WITH HEAVY DOWNPOURS...

HIGH PRESSURE OFF THE SOUTHEAST COAST CONTINUES TO TRANSPORT HOT
AND HUMID AIR INTO THE REGION TODAY. AFTERNOON TEMPERATURES WILL
REACH INTO THE UPPER 80S TO MID 90S ACROSS MUCH OF CENTRAL AND
SOUTHERN NEW JERSEY...EAST CENTRAL AND SOUTHEASTERN PENNSYLVANIA...
DELAWARE...AND EASTERN MARYLAND. IN COMBINATION WITH THE
HUMIDITY...HEAT INDEX VALUES WILL EXCEED 95 DEGREES...WITH THE
HIGHEST VALUES OCCURRING IN PHILADELPHIA AND OTHER HIGHLY URBANIZED
AREAS OF THE METROPOLITAN DELAWARE VALLEY. BECAUSE TEMPERATURES
REMAINED IN THE 70S IN MANY SPOTS LAST NIGHT...THE BODY COULD FEEL
THE EFFECTS OF THE HEAT TODAY MORE SO THAN YESTERDAY. DUE TO
INCREASING CLOUD COVER AND AN APPROACHING COLD FRONT...THE POCONOS
WILL NOT EXPERIENCE THE SEVERE HEAT AS AFTERNOON HIGH TEMPERATURES
RISE ONLY INTO THE LOW TO MID 80S. EVEN THE BEACHES OF NEW JERSEY
AND DELAWARE WILL NOT BE SPARED TODAY. A WEST TO SOUTHWEST WIND
WILL ALLOW TEMPERATURES TO CLIMB TO AROUND 90 DEGREES BEFORE A
SEA BREEZE SETS IN THIS AFTERNOON. THE SEA BREEZE IS EXPECTED TO
BE RELATIVELY WEAK AND NOT PUSH VERY FAR INLAND.

TAKE THE NECESSARY PRECAUTIONS TODAY TO PROTECT YOURSELF FROM THE
HEAT. DRINK PLENTY OF FLUIDS AND WEAR LIGHT COLORED CLOTHING. IF
POSSIBLE...SPEND TIME IN AN AIR CONDITIONED OR WELL VENTILATED
ENVIRONMENT. ALSO...ENSURE PETS HAVE PLENTY OF WATER AND ACCESS TO
SHADE.

WITH THE MOIST...UNSTABLE AIRMASS IN PLACE...COMBINED WITH EXTRA
LIFT FROM AN APPROACHING COLD FRONT...SCATTERED THUNDERSTORMS ARE
ALSO POSSIBLE THIS AFTERNOON AND EVENING. BECAUSE OF THE HIGH
WATER CONTENT IN THE AIR...THUNDERSTORMS COULD PRODUCE HEAVY
DOWNPOURS AND LEAD TO ISOLATED FLOODING. IF YOU ENCOUNTER
FLOODING...DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS.

RPW
Local storm report, Jun 12, 3:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 PM EDT WED JUN 12 2002

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0236 PM    EAST ALLEN                PA   WIND DAMAGE
06/12/02   NORTHAMPTON                    4 POLES DOWN

0301 PM    GREENWICH                 NJ   WIND DAMAGE
06/12/02   WARREN                         TREES DOWN ON CAR

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:35 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren40 min
Jun 12, 3:15 PM EDTSevere Thunderstorm WarningPHIHunterdon35 min
Jun 12, 3:40 PM EDTSevere Thunderstorm WarningPHIMiddlesex50 min
Jun 12, 5:17 PM EDTSpecial Marine WarningPHI88 min
Jun 12, 6:55 PM EDTSpecial Marine WarningPHI95 min
Jun 12, 6:55 PM EDTSpecial Marine WarningPHI95 min
Jun 12, 2:11 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh, Northampton49 min
Jun 12, 2:57 PM EDTSevere Thunderstorm WarningPHIBucks48 min
Jun 12, 4:15 PM EDTSevere Thunderstorm WarningPHIBucks45 min

Nearby

Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.